Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 115, NWS Goodland, KS

June 21, 2007Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 21, 2007, 6:15 PM MDT for Dundy County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2007, 6:15 PM MDT (00:15 UTC)
Expired
Jun 21, 2007, 7:15 PM MDT
In force
60 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Dundy County, NE

The radar

The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3305 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:14 PM MDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 21, 2:14 PM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT THU JUN 21 2007

.DISCUSSION...

16Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATED H5 RIDGING FIRMLY
OVER THE CWA. SHORT WAVE TROUGH...WHICH SHOWED UP WELL IN TROP
ANALYSIS WAS ROUNDING THE TOP OF THE RIDGE ACROSS WESTERN SOUTH
DAKOTA. A SURFACE TROUGH EXTENDED ACROSS EASTERN COLORADO WITH SFC
LOW BETWEEN KSNY AND KAIA.

TONIGHT...DRYLINE/SFC TROUGH WILL CONTINUE TO MOVE TO THE EAST
ACROSS THE CWA DURING THE AFTERNOON AND SHOULD BE SET UP JUST TO THE
WEST OF THE KS/CO BORDER. VERY DRY AIR...WITH TD DEPRESSIONS ALREADY
IN EXCESS OF 45 DEGREES HAVE BEEN OBSERVED BEHIND THIS TROUGH. TO
THE EAST...MUCH BETTER MOISTURE IS AVAILABLE...BUT IT IS ALSO VERY
CAPPED. TSRA POTENTIAL WILL LIKELY BE CONFINED TO RIGHT AROUND THE
DRYLINE...SIMILAR TO CURRENT FORECAST. HAVE FINE TUNED POPS A BIT
AND UPPED THEM IN THE NORTHERN CWA NEAR THE SFC LOW WHERE CONVERGENCE
IS THE STRONGEST. ALTHOUGH ATMOSPHERE SHOULD BE COME TOO CAPPED
OVERNIGHT TO SUSTAIN SURFACE BASED CONVECTION...SOME ELEVATED
INSTABILITY IS PRESENT THROUGH THE NIGHT. WITH SHORT WAVE TROUGH
GRAZING THE NORTHERN/EASTERN CWA OVERNIGHT WILL KEEP LOW POPS GOING
OVERNIGHT.

TOMORROW/TOMORROW NIGHT...WEAK COLD FRONT WILL BE WORKING ITS WAY
ACROSS THE CWA THROUGH THE LATE MORNING HOURS. H7 TEMPS COOL SEVERAL
DEGREES...AND WITH TDS IN THE LOW 60S EXPECTED CAP SHOULD BE FAIRLY
WEAK. NAM TROP FIELDS ALSO INDICATE ANOTHER WEAK SHORT WAVE TROUGH
MOVING OVER THE AREA BETWEEN 18-00Z. ALTHOUGH PRECIP IS STILL FAIRLY
UNCERTAIN DECIDED TO UP POPS ALONG THE FRONT DURING THE EARLY
AFTERNOON...AND THEN EXPAND POPS WESTWARD ALONG CO/KS BORDER AS FLOW
BECOMES MORE UPSLOPE AND CAP REMAINS WEAK. NAM HAS COOLED TEMPS OFF
SEVERAL DEGREES DURING THIS TIME FRAME SUGGEST MAXES ONLY GETTING TO
THE UPPER 80S/LOW 90S BASED ON MIXED LEVEL TEMPS AND CONVECTIVE
TEMPS. GFS IS A BIT WARMER ALOFT...BUT EVEN THE WARMER SOLUTION
SUGGESTS HIGHS MAY BE A BIT TO WARM BEHIND THE FRONT GIVEN EASTERLY
WINDS AND POTENTIAL CLOUD COVER...SO KNOCKED MAX TEMPS DOWN A FEW
DEGREES.

SATURDAY-SUNDAY...H5 RIDGE WILL BEGIN TO REBUILD OVER THE AREA ON
SATURDAY. INITIALLY...COOLER AIR ALOFT WILL BE IN PLACE ACROSS THE
EASTERN CWA...RESULTING IN A FAIRLY WEAK CAP. HOWEVER MID LEVEL
TEMPS WILL CONTINUE TO WARM THROUGH THE DAY...AND WITH THE COMBINED
EFFECT OF SYNOPTIC SCALE SUBSIDENCE DO NOT ANTICIPATE ANY
PRECIPITATION DEVELOPING. ON SUNDAY...H5 RIDGE AXIS WILL BE FIRMLY
IN PLACE ACROSS THE AREA LEADING TO WARM AND DRY CONDITIONS. TEMPS
WILL CONTINUE TO BE THE PRIMARY FORECAST CONCERN THROUGH THIS PERIOD
AND SUBTLE MODEL DIFFERENCES CONTINUE TO SHED SOME DOUBT ON THE
DEGREE OF WARMING. TRENDED TEMPS DOWN SLIGHTLY ON SATURDAY...BUT
WITH RIDGE AXIS BACK ON TOP OF US BY SUNDAY...MAX TEMPS IN THE
MID/UPPER 90S LOOK REASONABLE.

IN THE EXTENDED...MEDIUM RANGE MODELS IN GENERAL AGREEMENT WITH
OVERALL FLOW PATTERN THROUGH MOST OF THE EXTENDED...BUT BEGIN TO
DIFFER GREATLY WITH THE AMPLITUDE OF THE PATTERN BY THE END OF THE
PERIOD WITH GFS MUCH MORE AMPLIFIED THAN THE ECMWF. 00Z AND 06Z
ENSEMBLES ARE GENERALLY IN BETWEEN THE OPERATIONAL GFS AND ECMWF
SOLUTIONS...AND WILL GO SOMEWHERE IN BETWEEN THESE SOLUTIONS WHICH
MAINTAIN A STRONG H5 RIDGE OVER THE AREA. WITH GFS HOLDING THE FRONT
TO THE NORTH...WOULD EXPECT FAIRLY DECENT MOISTURE RETURN INTO THE
AREA WITH GFS FORECASTING H85 MIXING RATIOS CLIMBING TO AROUND 12
G/KG. WITH THIS MOISTURE IN PLACE...DESPITE H5 RIDGING WOULD NOT BE
SURPRISED TO SEE AN ISOLATED STORM DEVELOP IN THE AFTERNOON THROUGH
MUCH OF THE PERIOD AND INCLUDED THIS IN THE FORECAST. WITH STORM
MOTIONS LESS THAN 10 KTS DONT EXPECT COVERAGE TO BE THAT GREAT. FOR
TEMPS...INCREASED SFC TDS MAKE MAX TEMPS A BIT MORE DIFFICULT.
06/12Z GFS CONVECTIVE T FORECASTS ARE IN THE UPPER 80S/LOW 90S
THROUGH THE PERIOD WHICH MAY LIMIT HOW WARM THINGS GET BEFORE SKIES
CLOUD UP. ENSEMBLES STILL SHOWING A LOT OF SPREADS ON TEMPS ALOFT SO
WILL HOLD TEMPS IN THE 90S...BUT WILL KEEP MAX TEMPS SLIGHTLY UNDER
GUIDANCE.

.AVIATION...WIDELY SCT THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND A
DRYLINE NEAR THE KS/CO BORDER. STORMS SHOULD REMAIN FAIRLY ISOLATED
AND PROBABILITY OF STORMS IMPACTING THE KMCK OR KGLD TAF SITE ARE
LOW. STORMS WILL BE HIGH BASED AND CIGS AND VISBYS WILL REMAIN IN
THE VFR RANGE ALONG TWB ROUTES 263 AND 275. STORMS MAY PRODUCE
STRONG WIND GUSTS IN EXCESS OF 45 KTS WHICH COULD PRODUCE TEMPORARY
IFR CONDTIONS IN BLDU. OTHERWISE...STORMS SHOULD DIMINISH OVERNIGHT
AND VFR CONDTIONS ARE EXPECTED FOR THE REST OF THE PERIOD.
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

JRM
Hazardous weather outlook, Jun 21, 10:38 AM MDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1038 AM MDT THU JUN 21 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1038 AM MDT THU JUN 21 2007 /1138 AM CDT THU JUN 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG A TROUGH OF LOW
PRESSURE THIS AFTERNOON AND EVENING. AREAS MOST LIKELY TO BE
IMPACTED WILL BE WEST OF A LINE FROM WRAY TO STRATTON. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STRONG WIND GUSTS
WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR WIDESPREAD HAZARDOUS WEATHER ARE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT

MWM/BLM

In the hours before

Special weather statement, Jun 21, 5:14 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT THU JUN 21 2007

NEZ079-220000-
DUNDY-
514 PM MDT THU JUN 21 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 508 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11
MILES SOUTH OF ENDERS...OR 13 MILES SOUTHWEST OF WAUNETA...AND MOVING
EAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

LAMMERS
Local storm report, Jun 21, 5:57 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             9 NE PARKS              40.13N 101.61W
06/21/2007  E0.88 INCH       DUNDY              NE   TRAINED SPOTTER

&&

KJAMES
Local storm report, Jun 21, 6:04 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             15 W BENKELMAN          40.05N 101.82W
06/21/2007  E1.00 INCH       DUNDY              NE   TRAINED SPOTTER

&&

KJAMES

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:22 PM MDTSevere Thunderstorm WarningGLDCheyenne53 min
Jun 22, 2:12 PM MDTSevere Thunderstorm WarningGLDSherman16 min
Jun 22, 2:47 PM MDTSevere Thunderstorm WarningGLDWallace43 min
Jun 22, 3:44 PM MDTSevere Thunderstorm WarningGLDWallace29 min
Jun 22, 1:52 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson23 min
Jun 21, 11:04 PM MDTSevere Thunderstorm WarningGLDDundy32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.